MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G50260
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the an advance 18 lp low profile balloon catheter ruptured (refer to this report).Additionally, the physician reported three other occurrences where advance 18 lp low profile balloon catheters (lots unknown), have ruptured (refer to medwatch: 1820334-2018-01601).No further information was provided.No adverse events have been reported.Additional information regarding event details, patient anatomy and outcome has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
The customer confirmed that, during an "angio" [sic] of the superficial femoral artery, after access was obtained and the balloon was advanced to the site of inflation, the inflated balloon ruptured longitudinally at a pressure of 12 atmospheres (atm).The customer confirmed that the vessel was neither tortuous nor particularly calcified, although the calcification was characterized as minimal.The procedure was completed successfully using another balloon device.Visipaque contrast was employed with saline, with a 40/60 ratio employed.There was no angulation.Concomitant products: v18 wire (boston scientific), encore inflation handle (boston scientific), 5 french sheath (terumo).Investigation - evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), quality control, specifications, and a visual inspection of the complaint device were conducted during the investigation.The visual inspection of the returned device confirmed the presence of a longitudinal balloon rupture.The rupture was measured to begin a distance of 0.6 cm from the proximal marker band, and it extended to a length of 2.9 cm from the distal tip of the device.Both marker bands were present, as was the distal tip of the catheter.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed one nonconforming event which could contribute to this failure mode.However, due to the individual nature of the product manufacturing and 100% verification of various defects in final quality control prior to shipping, there is no indication that there is nonconforming product in the field.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description
Additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7569150
Report Number1820334-2018-01545
Device Sequence Number13948053
Product Code DQY
UDI-Device Identifier10827002502601
UDI-Public(01)10827002502601(17)191228(10)7549201
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K073378
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG50260
Device Catalogue NumberPTA4-18-80-7-8
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/18/2018
Supplement Date Received by Manufacturer06/07/2018
Initial Report FDA Received Date06/05/2018
Supplement Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1